Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 8, NWS Morristown, TN

February 10, 20205 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 10, 2020, 3:14 AM EST for 5 counties in Tennessee. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2020, 3:14 AM EST (08:14 UTC)
Expired
Feb 11, 2020, 2:10 AM EST
In force
23 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS74 KMRX 100814
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
314 AM EST Mon Feb 10 2020

TNZ041-043-072-074-087-101615-
/O.NEW.KMRX.WI.Y.0008.200210T0814Z-200211T0000Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
314 AM EST Mon Feb 10 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
611 
WWUS74 KMRX 101529
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1029 AM EST Mon Feb 10 2020

TNZ041-043-072-074-087-102330-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-200211T0000Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
1029 AM EST Mon Feb 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
280 
WWUS74 KMRX 102016
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
316 PM EST Mon Feb 10 2020

TNZ041-043-072-074-087-110430-
/O.EXT.KMRX.WI.Y.0008.000000T0000Z-200211T1200Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
316 PM EST Mon Feb 10 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 55 mph.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky
  Mountains, Sevier Smoky Mountains and Southeast Monroe Counties.
  In effect for the Mountains and adjacent foothills.

* WHEN...Until 7 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
406 
WWUS74 KMRX 102042
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
342 PM EST Mon Feb 10 2020

TNZ041-043-072-074-087-111000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-200211T1200Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
342 PM EST Mon Feb 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 55 mph.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties. In effect for the Mountains and adjacent foothills.

* WHEN...Until 7 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
840 
WWUS74 KMRX 110710
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
210 AM EST Tue Feb 11 2020

TNZ041-043-072-074-087-110815-
/O.CAN.KMRX.WI.Y.0008.000000T0000Z-200211T1200Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
210 AM EST Tue Feb 11 2020

...WIND ADVISORY IS CANCELLED...

Gusty winds continue across the higher elevations and western 
foothills but have now dropped below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:07 AM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 10, 12:07 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1207 AM EST Mon Feb 10 2020

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

No significant changes to the going forecast as it appears to be
in good shape. Only notable adjustments were to slow the arrival
time of rain by a couple of hours at most for parts of the valley.
Still expect rain to be spreading across much of the forecast area
by mid to late morning so this isn't a significant adjustment. The
other change made was to adjust overnight lows just a tad. Some
downslope flow is being observed this evening as gradients
increase in response to the approaching system. Camp Creek in
Greene county was gusting to around 35 mph over the last hour or
two. This should help keep some mid slope areas a tad warmer than
previously forecast. Meanwhile the combination of light winds and
some thin high clouds will allow areas in the far northern valley,
southwest Virginia, and far western North Carolina to drop well
into the 30s once again as they strongly decouple. Andrews NC was
already at the freezing mark because of this, though that reading
might come up a bit as high clouds increase the rest of the night.
In any case, lows were adjusted to reflect the current trends.

Otherwise, no other changes were necessary as the forecast and
all headlines appear to be in good shape overall.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions currently across the terminals. Mid to high clouds
are increasing ahead of the next approaching upper level system. A
surface boundary will slowly approach the area from the northwest.
Widespread precipitation will develop across the terminals in the
14-16z timeframe. Flight conditions will drop down into the MVFR
category as the precipitation moves in. Ceilings will eventually
drop down into the IFR category sometime around 18z with
precipitation and low stratus continuing throughout the remainder
of the TAF period.

MA

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch from 7 AM EST this morning through Tuesday evening
     for Cherokee-Clay.

TN...Flood Watch from 7 AM EST /6 AM CST/ this morning through
     Tuesday evening for Bledsoe-Blount Smoky Mountains-Bradley-
     Cocke Smoky Mountains-East Polk-Hamilton-Jefferson-Knox-
     Loudon-Marion-McMinn-Meigs-North Sevier-Northwest Blount-
     Northwest Cocke-Northwest Monroe-Rhea-Roane-Sequatchie-
     Sevier Smoky Mountains-Southeast Monroe-West Polk.

VA...NONE.
&&
Hazardous weather outlook, Feb 9, 3:28 PM EST, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
328 PM EST Sun Feb 9 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-102030-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
328 PM EST Sun Feb 9 2020 /228 PM CST Sun Feb 9 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Tonight
Patchy dense fog may develop across the central and southern
Tennessee valley and southwest North Carolina overnight.
Visibility of one-quarter mile or less is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

...Flood Watch is in effect for Monday through Tuesday...

Heavy rainfall will return to the area for Monday into Tuesday
along a slow moving frontal boundary. The main axis of heaviest
precipitation will be across the southern Plateau, southeast
Tennessee and southwest North Carolina where 2 to 3 inches of
rain is expected with locally higher amounts likely. Due to the
saturated ground from the recent heavy rainfall and already high
stream flows, additional flooding is likely. A flood watch has
been issued for locations generally along and south of Interstate
40.

Another round of heavy rainfall is expected Wednesday into
Thursday as the front lifts northward across the region.
Widespread amounts of 2-3 inches will be possible.

Rainfall totals from Monday through Thursday will range from 3 to
6 inches.

Strong to severe thunderstorms may be possible Wednesday evening
through early Thursday morning. The primary hazard will be
damaging winds.

Mountain wave high winds are expected across the mountains and
foothills Wednesday afternoon through early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time, but reports of
flooding or severe weather are encouraged.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 10:35 AM ESTRiver Flood WarningMRXHamilton4 days
Feb 10, 10:35 AM ESTRiver Flood WarningMRXCocke42 hr
Feb 10, 10:38 AM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie4 days
Feb 10, 3:14 PM ESTFlash Flood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Claiborne and 21 more24 hr

Nearby

Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.